Alert archive / Michigan / Beach Hazards Statements in 2015
Beach Hazards Statement 14, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jul 31, 2015, 7:59 AM EDT for 5 counties in Michigan. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2015, 7:59 AM EDT (11:59 UTC)
- Expired
- Jul 31, 2015, 6:08 PM EDT
- In force
- 10 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 69 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 12.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
056 WHUS43 KGRR 311159 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 759 AM EDT FRI JUL 31 2015 MIZ037-043-050-056-064-312000- /O.NEW.KGRR.BH.S.0014.150731T1200Z-150801T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN- 759 AM EDT FRI JUL 31 2015 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH THIS EVENING. * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS POSSIBLE * STRONG LONGSHORE CURRENTS POSSIBLE * RIP CURRENTS POSSIBLE * LOCATION...BEACHES FROM SAUGATUCK TO LUDINGTON * OVERVIEW/POTENTIAL IMPACTS...GUSTY WEST WINDS ALONG WITH WAVES BUILDING 3 TO 5 FEET WILL CREATE DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
3 follow-up statements
101 WHUS43 KGRR 311424 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1024 AM EDT FRI JUL 31 2015 MIZ037-043-050-056-064-312230- /O.CON.KGRR.BH.S.0014.000000T0000Z-150801T0000Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN- 1024 AM EDT FRI JUL 31 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS POSSIBLE. * STRONG LONGSHORE CURRENTS POSSIBLE. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM SAUGATUCK TO LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...GUSTY WEST WINDS ALONG WITH WAVES BUILDING 3 TO 5 FEET WILL CREATE DANGEROUS SWIMMING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
300 WHUS43 KGRR 311938 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 338 PM EDT FRI JUL 31 2015 MIZ056-064-312045- /O.CAN.KGRR.BH.S.0014.000000T0000Z-150801T0000Z/ OTTAWA-ALLEGAN- 338 PM EDT FRI JUL 31 2015 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE BEACH HAZARDS STATEMENT. A MODERATE SWIM RISK THIS AFTERNOON WILL IMPROVE INTO THE EVENING HOURS.. $$ MIZ037-043-050-010000- /O.CON.KGRR.BH.S.0014.000000T0000Z-150801T0000Z/ MASON-OCEANA-MUSKEGON- 338 PM EDT FRI JUL 31 2015 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HIGH WAVE ACTION... STRONG CURRENTS AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * STRONG STRUCTURAL CURRENTS POSSIBLE. * STRONG LONGSHORE CURRENTS POSSIBLE. * RIP CURRENTS POSSIBLE. * LOCATION...BEACHES FROM SAUGATUCK TO LUDINGTON. * OVERVIEW/POTENTIAL IMPACTS...GUSTY WEST WINDS ALONG WITH WAVES BUILDING 3 TO 5 FEET WILL KEEP DANGEROUS SWIMMING CONDITIONS POSSIBLE INTO EARLY THIS EVENING BEFORE IMPROVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WAVE ACTION MAKES SWIMMING DIFFICULT AND CAN TIRE EVEN A STRONG SWIMMER QUICKLY. STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE. A LONGSHORE CURRENT IS A LAKE CURRENT THAT MOVES PARALLEL TO SHORE. LONGSHORE CURRENTS CAN BE STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM... MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER. && $$ WEATHER.GOV/GRR
458 WHUS43 KGRR 312208 CFWGRR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 608 PM EDT FRI JUL 31 2015 MIZ037-043-050-312315- /O.CAN.KGRR.BH.S.0014.000000T0000Z-150801T0000Z/ MASON-OCEANA-MUSKEGON- 608 PM EDT FRI JUL 31 2015 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE BEACH HAZARDS STATEMENT. WINDS ARE DIMINISHING AND WAVES ARE SUBSIDING ACROSS THE AREA. $$ NJJ WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 31, 7:12 AM EDT, 47 minutes earlier.
Area forecast discussion, Jul 31, 7:12 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 712 AM EDT FRI JUL 31 2015 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 314 AM EDT FRI JUL 31 2015 TODAY AND SATURDAY ARE EXPECTED TO BE DRY. BREEZY CONDITIONS ONCE AGAIN WILL OCCUR TODAY MUCH LIKE YESTERDAY. SUNDAY WILL FEATURE INCREASING CLOUDINESS WITH SOME SHOWERS AND THUNDERSTORMS POSSIBLE ESPECIALLY ACROSS WEST CENTRAL LOWER MI DURING THE MORNING AND AFTERNOON...WITH MORE WIDESPREAD RAINFALL POSSIBLE SUNDAY NIGHT. && .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 314 AM EDT FRI JUL 31 2015 MAIN FOCUS IS ON THE CHANCE FOR THUNDERSTORMS ON SUNDAY. AN UPPER LOW OVER HUDSON BAY WILL MEANDER SOUTH AND AMPLIFY A LONGWAVE TROUGH ACROSS THE EASTERN HALF OF THE CONUS. SPLIT H250 JETS OVER THE MIDWEST WILL CREATE A ZONE OF DIVERGENCE OVER THE GREAT LAKES. A 30- 35 KT LLJ NOSES IN DURING THE DAY WHILE WARM AIR ADVECTION AND A H850 THERMAL GRADIENT DEVELOPS OVER THE LOWER PENINSULA. WITH MODEST MID LEVEL WINDS...DEEP LAYER SHEAR WILL NOT BE SPECTACULAR BUT WILL AT LEAST REGISTER IN THE 30-35 KTS RANGE MAINLY FOR THE CENTRAL AND NORTHERN CWA...WITH LESSER READINGS ACROSS THE SOUTH. SFC BASED CAPE OFF THE ECMWF DOES INCREASE TO 1000-2000 J/KG DURING THE DAY. PW VALUES ARE EXPECTED TO NOSE UPWARD BUT DO NOT LOOK EXTREMELY HIGH. SHOWERS AND THUNDERSTORMS WILL LIKELY GET GOING ACROSS WI/IL DURING THE FIRST HALF OF THE DAY AND SPREAD EAST DURING THE AFTERNOON. THE GFS AND GEM ARE A BIT QUICKER THAN THE ECMWF WITH DEVELOPING PRECIP OVER THE AREA...WHICH MAY STABILIZE THE ATMOSPHERE AND REDUCE THE RISK FOR THUNDERSTORMS DURING THE AFTERNOON. OUTSIDE OF SUNDAY...DRY WEATHER DOMINATES TODAY AND SATURDAY. WINDS WILL ONCE AGAIN BE NOTICEABLE TODAY...WITH SIMILAR SUSTAINED SPEEDS AND GUSTS PROBABLE. THE GROUND IS QUITE DRY AT THIS POINT FOR THE CENTRAL AND NORTHERN CWA. BREEZY CONDITIONS TODAY MAY CREATE SOMEWHAT OF A HIGHER RISK FOR SPREADABLE FIRES...ALTHOUGH DEW POINT READINGS WILL NOT BE CRITICALLY LOW. STILL...SOMETHING TO BE MINDFUL OF IF THERE ARE ANY BURNS PLANNED. .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY) ISSUED AT 314 AM EDT FRI JUL 31 2015 A LOW PRESSURE SYSTEM AND COLD FRONT WILL BRING RAIN AND THUNDERSTORMS SUNDAY NIGHT INTO EARLY MONDAY. IT IS NOTED THAT OVERALL SHORT TO MEDIUM RANGE GUIDANCE TRENDS SUGGEST A SOMEWHAT FASTER FRONTAL PASSAGE SUCH THAT THE BEST CHC FOR STORMS MAY COME SUNDAY NIGHT WITH DRY WX FOR MOST OF MONDAY. RAISED POPS SOME FOR SUNDAY NIGHT BASED ON SHORT TO MEDIUM RANGE GUIDANCE TRENDS THE PAST 24 HOURS. POTENTIALLY MODERATE INSTABILITY WILL DEVELOP OUT AHEAD OF THIS SYSTEM SUNDAY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE SUNDAY NIGHT WITH DECENT INSTABILITY POTENTIALLY IN PLACE AND FORCING FROM THE LOW PRESSURE AND COLD FRONT AND INCREASINGLY FAVORABLE UPPER DYNAMICS AND INCREASING DEEP LAYER SHEAR. A COOLER AND DRIER AIRMASS WILL ADVECT IN BEHIND THAT SYSTEM FOR THE EARLY TO MIDDLE PORTION OF NEXT WEEK AS THE UPPER LEVEL TROUGH BECOMES MORE ENTRENCHED INTO THE GREAT LAKES REGION. IN FACT HIGH TEMPS TUESDAY THROUGH THURSDAY WILL LIKELY ONLY REACH THE 70S WITH MINS MAINLY IN THE 50S. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 709 AM EDT FRI JUL 31 2015 GUSTY WEST WINDS ARE THE MAIN IMPACT TO AVIATION TODAY WITH WESTERLY BREEZES GUSTING INTO THE 20-25 KNOTS RANGE...WHICH WILL SUBSIDE TOWARD SUNSET. LITTLE IN THE WAY OF CLOUD COVER EXPECTED. && .MARINE... ISSUED AT 314 AM EDT FRI JUL 31 2015 CLOSE CALL ON A SMALL CRAFT ADVISORY TODAY...BUT OPTED NOT TO ISSUE ONE WITH WAVES PREDOMINANTLY IN THE 2-4 FT RANGE. WHILE WINDS WILL BE 15-20 KNOTS...THE WINDOW FOR POTENTIAL 3-5 FT WAVES WOULD BE NARROW (15Z-20Z) IF ANY DO OCCUR. IT IS STILL POSSIBLE THAT ONE MAY BE ISSUED TODAY BASED ON TRENDS. OVERALL IT APPEARS SIMILAR TO YESTERDAY'S SETUP...WHEN 4 FOOTERS WERE OBSERVED. THIS WILL NEED TO BE WATCHED. && .HYDROLOGY... ISSUED AT 1232 PM EDT THU JUL 30 2015 RIVER LEVELS CONTINUE TO FALL AND ARE EXPECTED TO CONTINUE TO FALL FOR AT LEAST THE NEXT WEEK AS RAINFALL AMOUNTS ARE NOT EXPECTED TO BE ENOUGH TO CAUSE THE RIVERS TO START RISING. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...HOVING SHORT TERM...HOVING LONG TERM...LAURENS AVIATION...HOVING HYDROLOGY...WDM MARINE...HOVING
Hazardous weather outlook, Jul 31, 4:54 AM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 454 AM EDT FRI JUL 31 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-010900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 454 AM EDT FRI JUL 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A WARM...DRY AND WINDY DAY COMBINED WITH RATHER DRY SOILS MAY ENHANCE THE RISK FOR SPREADABLE FIRES TODAY. THIS THREAT IS MAINLY FOR CENTRAL AND WEST CENTRAL LOWER MI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME THUNDERSTORMS ARE POSSIBLE SUNDAY...WHICH COULD BE ON THE STRONG SIDE ESPECIALLY SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. LMZ844>849-010900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 454 AM EDT FRI JUL 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GUSTY WEST WINDS WILL LEAD TO 2 TO 4 FOOT WAVES ESPECIALLY INTO THE LATE MORNING AND EARLY AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SOME THUNDERSTORMS ARE POSSIBLE SUNDAY...WHICH COULD BE ON THE STRONG SIDE ESPECIALLY SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. HOVING
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:54 AM EDT | Small Craft Advisory | GRR | 10 hr |
Nearby
Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.